MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71019
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of implant and activation the patient reported receiving some level of pain relief, however declined to participate in activities to maximize the therapy through troubleshooting and program adjustments.It appears that the nalu system was functioning as expected based on initial feedback from the patient.Unable to fully assess due to patient being unresponsive.The system was explanted and discarded by the medical facility prior to notifying the firm.
 
Event or Problem Description
Patient was implanted with the nalu peripheral nerve stimulator system on (b)(6) 2022 and reported receiving some pain relief but was not satisfied with the level of relief being achieved.Reprogramming was performed in (b)(6) 2022 to attempt to achieve a higher level of relief for the patient.After the reprogramming, the patient became unresponsive.On (b)(6) 2023 a nalu representative received notification that the patient reported to the physician that they were dissatisfied with the level of therapy being received and did not wish to perform any troubleshooting or reprogramming.Patient requested explant.A full system explant was performed on (b)(6) 2023.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad
Manufacturer Contact
terry villarba
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key17884852
Report Number3015425075-2023-00237
Device Sequence Number20581645
Product Code GZF
UDI-Device Identifier00812537035604
UDI-Public01008125370356041120120317231203
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Model Number71019
Device Catalogue Number71019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown